hi good day to all experts here, im bit of nervous about the situation of my brother,his situation now leads me here in medhelp,my brother undergone a echocardiography and its findings was his hearts have fluids,resulting him to a difficult situation in his breathing, i am asking to good samaritans here to enlighten me about his condition.
is the water in the heart can be remove in medication without any major operation?and bring back again the good conditon of the heart?please enlighten me.thanks! and GOD BLESS!
To help guide you to the appropriate treatment depends on the underlying cause.
For some insight cardiac tamponade occurs when the pericardial space fills up with fluid faster than the pericardial sac can stretch. If the amount of fluid increases slowly (such as in hypothyroidism) the pericardial sac can expand to contain a liter or more of fluid prior to tamponade occurring. If the fluid occurs rapidly (as may occur after trauma or myocardial rupture) as little as 100 ml can cause tamponade.
Causes of increased pericardial effusion include hypothyroidism, physical trauma (either penetrating trauma involving the pericardium or blunt chest trauma), pericarditis (inflammation of the pericardium), iatrogenic trauma (during an invasive procedure), and myocardial rupture.
When the volume of fluid exceeds the pericardium's "full" level, pericardial effusion puts pressure on the heart, causing poor heart function. If left untreated, pericardial effusion can cause heart failure or death.
Treatment for pericardial effusion will depend on how much fluid has accumulated, what is causing the effusion, and whether pericardial effusion has caused or is likely to cause tamponade — impaired heart function due to pressure on the heart. Treating the underlying cause of pericardial effusion — such as pericarditis or uremia — often corrects the problem.
If you don't have tamponade or there's no immediate threat of tamponade, your doctor may prescribe one of the following to treat inflammation of the pericardium that may be contributing to pericardial effusion:
■Nonsteroidal anti-inflammatory drugs (NSAIDs), such as indomethacin (Indocin) or ibuprofen (Advil, Motrin, others)
If you don't respond to medications or you have recurring pericardial effusion after a successful treatment, your doctor may prescribe a corticosteroid, such as prednisone.
hi ken! thanks for the reply. . . my brother is confined in a hospital right now. . .cause he is suffering a chest pain and when he spit a small amount of blood is present.
im so worried about his condition.
hi ken,do you have an idea what was the cause of his water retention? his legs,stomach and even his organ was bloated. . .he is taking a quadtab. then he got yellowish eyes,complaining that his right upper part of his body is painful,does his liver was affected also? i dont even think that my brother wont survive in that illness,when we talk i always tell him that he will be ok,and he makes a sweet smile and tell me this,. . . yes bro,ill be ok. . . promise! but i was shock when my mom called me that my brother past away,i could not believe that he was gone. . . coz early in the morning we just talk that he will be ok. . . so sad, , , i think that his doctor does not anticipated that his liver will be affected of his too much medicine. . .
QUOTE: "do you have an idea what was the cause of his water retention?"
I experienced fluid retention 6 years ago. The cause was the heart had lost some contractility due to a left ventricle enlargement. The enlargement was due to an overworked heart. The loss of contractility of the heart caused blood received from the lungs to backup (more blood recieved than able to pump) and fluids leak into the lung tissues causing pulmonary edema. Also, fluids (water) is retained in the abnomen and peripheral extremities.
I'm sure your brother's heart was involved because of the fluid buildup. The kidneys would be involved as the kidneys would be getting the system's autonomous signal to produce more volume and the additional volume and/or failure to rid system of excessive fluids would add stress to the heart.
The excessive fluids would enlarge the liver as well. An enlarged liver isn't a disease. Instead, enlarged liver is a sign of an underlying problem such as congestive heart failure. A death certificate or autopsy would be more definitive, but I'm sure the cause would be listed as heart failure and/or kidney failure..
QUOTE "but I'm sure the cause would be listed as heart failure and/or kidney failure..
yeah your right ken it is in his certificate. . thanks for enlighten me of some of my questions of how it happen. . . i dont have an idea that it will end up in that way. . . coz im hoping that he will be ok. . .
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.